Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 296, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 10, 2006, 2:42 PM CDT for Lawrence County, Richland County, Illinois. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2006, 2:42 PM CDT (19:42 UTC)
- Expired
- Aug 10, 2006, 3:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Lawrence County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 51 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 10, 12:44 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.7 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1749 J/kg
- Mixed-layer CIN
- -179 J/kg
- Mixed-layer LCL
- 1509 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 101942 SVRILX ILC101-159-102030- /O.NEW.KILX.SV.W.0296.060810T1942Z-060810T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 242 PM CDT THU AUG 10 2006 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN RICHLAND COUNTY IN SOUTHEAST ILLINOIS... LAWRENCE COUNTY IN SOUTHEAST ILLINOIS... * UNTIL 330 PM CDT. * AT 242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 2 MILES NORTHEAST OF CALHOUN...OR ABOUT 5 MILES SOUTHEAST OF OLNEY... AND WAS MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... SUMNER... BRIDGEPORT... LAWRENCEVILLE... IF YOU IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3877 8807 3859 8812 3858 8766 3880 8752 $$ BARKER
2 follow-up statements
000 WWUS53 KILX 102002 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 302 PM CDT THU AUG 10 2006 ILC159-102012- /O.CAN.KILX.SV.W.0296.000000T0000Z-060810T2030Z/ RICHLAND- 302 PM CDT THU AUG 10 2006 ...THE SEVERE THUNDERSTORM WARNING FOR RICHLAND COUNTY IS CANCELLED... AT 301 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE AREA...THUS THE WARNING HAS BEEN CANCELLED. LAT...LON 3879 8791 3859 8791 3858 8766 3880 8752 $$ ILC101-102030- /O.CON.KILX.SV.W.0296.000000T0000Z-060810T2030Z/ LAWRENCE- 302 PM CDT THU AUG 10 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR LAWRENCE COUNTY... AT 301 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 6 MILES EAST OF HELENA...OR ABOUT 9 MILES SOUTHWEST OF LAWRENCEVILLE...MOVING EAST AT 35 MPH. PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED... BILLETT. PINKSTAFF. LAT...LON 3879 8791 3859 8791 3858 8766 3880 8752 $$ BARKER
000 WWUS53 KILX 102015 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 315 PM CDT THU AUG 10 2006 ILC101-159-102025- /O.CAN.KILX.SV.W.0296.000000T0000Z-060810T2030Z/ LAWRENCE- 315 PM CDT THU AUG 10 2006 ...THE SEVERE THUNDERSTORM WARNING FOR LAWRENCE COUNTY IS CANCELLED... AT 311 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE AREA...THUS THE WARNING HAS BEEN CANCELLED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM. REMAIN ALERT TO THE POSSIBILITY OF MORE SEVERE WEATHER. LAT...LON 3877 8807 3859 8812 3858 8766 3880 8752 $$ BARKER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:35 PM CDT, 7 minutes earlier.
Area forecast discussion, Aug 10, 2:35 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 235 PM CDT THU AUG 10 2006 .DISCUSSION... MAIN FORECAST CONCERNS WILL BE IN THE SHORT TERM WITH CONVECTION AND ASSOCIATED AREAS OF HEAVY RAINFALL. NONE OF THE MODELS ARE DOING A PARTICULARLY GOOD JOB WITH THE CONVECTION...WHICH IS TYPICAL. THE NAM/WRF IS PROBABLY THE CLOSEST IN ITS DEPICTION...WITH THE GFS OFF ON TIMING...LOCATIONS AND INTENSITY OF ANY PRECIP PRODUCING SYSTEMS. IN THE LONG TERM THE TREND WILL BE TOWARD A DEAMPLIFIED UPPER LEVEL FLOW PATTERN. THE RESULT IN THE GRIDS/FORECAST WILL BE TEMPERATURES TYPICAL FOR MID-AUGUST AND A CHANCE FOR SHOWERS/T-STORMS EVERY 2 TO 3 DAYS. SHORT-TERM...TONIGHT THROUGH FRIDAY NIGHT... A VERY COMPLICATED CONVECTIVE SITUATION IS TAKING SHAPE WITH NUMEROUS BOUNDARIES IN THE AREA AND UPPER DISTURBANCES UPSTREAM. AN OUTFLOW BOUNDARY FROM THE MORNING MCS RACED ACROSS CENT IL TO JUST SOUTH OF THE I-70 CORRIDOR...AND HAS INTERACTED WITH PLENTY OF MOISTURE TO PRODUCE T-STORMS WITH HEAVY RAIN. THE MAIN SYNOPTIC FRONT IS TOUGH TO PICK OUT BECAUSE OF THE CONVECTIVELY ALTERED SURFACE CONDITIONS IN CENT IL...BUT IT APPEARS TO BE FROM SRN IOWA TO NORTH CENT IL. IT IS MOST LIKELY TO BE LOCATED OR EVEN REFORM CLOSE TO THE I-70 CORRIDOR EARLY THIS EVENING. AFTER THE ONGOING CONVECTION MOVES OUT/DISSIPATES BY EARLY EVENING...THERE WILL BE A BRIEF BREAK IN THE PRECIP BEFORE THE NEXT ROUND TAKES SHAPE ALONG AND NORTH OF THE FRONT. A SHORTWAVE FROM THE CENT HIGH PLAINS WILL MOVE E-ENE AND OFFER UPPER SUPPORT FOR OVERNIGHT CONVECTION. AM CONCERNED ABOUT HEAVY RAIN...PARTICULARLY ALONG AND EAST OF I-55 WHERE PLENTIFUL LOW LEVEL MOISTURE AND LIFT WILL BE AVAILABLE. THE LOW LEVEL JET DOES NOT LOOK LIKE IT WILL BE AS STRONG AS LAST NIGHT...BUT WITH ENOUGH OTHER INGREDIENTS AND AVERAGE MID/UPR LEVEL WINDS LIGHT FROM THE WEST...HEAVY RAIN LOOKS LIKELY. WILL NOT ISSUE A FLASH FLOOD WATCH AT THIS TIME SINCE MOST OF THE RECENT HEAVY RAINFALL HAS BEEN LOCALIZED...AND FLASH FLOOD GUIDANCE IN THE OTHER AREAS IS IN THE 3-4 INCH RANGE FOR 6-12 HOURS. SCATTERED SHOWERS AND T-STORMS CAN BE EXPECTED FRIDAY...AGAIN MAINLY EAST OF I-55 AS A LOW MOVES ALONG THE FRONT SOUTH OF THE OHIO VALLEY...KEEPING CYCLONIC FLOW IN EASTERN AND SRN IL. EVENTUALLY DRIER AIR AND ANTI-CYCLONIC FLOW WILL SPREAD EAST AND SOUTH...ENDING THE RAIN CHANCES BY FRIDAY EVENING. LONG-TERM...SATURDAY THROUGH THURSDAY... THE NEXT CHANCE FOR CONVECTION WILL BE LATE SUNDAY INTO MONDAY AS THE UPPER FLOW DEAMPLIFIES AND ILLINOIS ENDS UP ON THE SOUTHERN EDGE OF THE NORTHERN STREAM. THE GFS AND ECMWF ARE IN FAIRLY GOOD AGREEMENT DEPICTING AN UPPER TROF MOVING FROM THE NORTHERN PLAINS TO THE GREAT LAKES BY MONDAY. HOWEVER...THEY ARE A BIT SLOWER THAN PREVIOUS RUNS...SO WILL KEEP THE CHANCE FOR PRECIP ALONG AND WEST OF THE IL RIVER SUNDAY NIGHT...AND THEN BRING IT ACROSS THE REST OF THE FORECAST AREA MONDAY. ADDED A CHANCE FOR T-STORMS THURSDAY AS THE OVERALL PATTERN LOOKS CONDUCIVE FOR RAIN EVERY 2-3 DAYS ALONG WITH SEASONAL TEMPS. && ILX WATCHES/WARNINGS/ADVISORIES... NONE. && MILLER
Hazardous weather outlook, Aug 10, 11:40 AM CDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1140 AM CDT THU AUG 10 2006 ILZ027>031-036>038-040>057-061>063-066>068-071>073-111100- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- 1140 AM CDT THU AUG 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THE STORM PREDICTION CENTER HAS DOWNGRADED THE MODERATE RISK OF SEVERE THUNDERSTORMS TO A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL ILLINOIS THIS AFTERNOON AND EVENING. SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...AS A NEARLY STATIONARY FRONTAL BOUNDARY REMAINS OVER CENTRAL ILLINOIS THIS AFTERNOON...THEN SHIFTS SLOWLY SOUTH INTO SOUTHEAST ILLINOIS LATER TONIGHT. DAMAGING WINDS WILL BE THE MAIN HAZARD...WITH FREQUENT LIGHTNING AND HEAVY RAINFALL ALSO LIKELY. MORE STORMS MAY RE FIRE LATER THIS AFTERNOON AND EVENING AS AN UPPER LEVEL DISTURBANCE MOVES INTO ILLINOIS FROM IOWA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE FRIDAY MAINLY FROM I-72 SOUTH...AND AGAIN ON SUNDAY NIGHT AND MONDAY AS A SERIES OF WEATHER DISTURBANCES AFFECT CENTRAL ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. KMH/SHIMON
In the hours before
Local storm report, Aug 10, 2:24 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
224 PM CDT THU AUG 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 PM TSTM WND DMG WILLOW HILL 39.00N 88.02W
08/10/2006 JASPER IL LAW ENFORCEMENT
TREES DOWN IN WILLOW HILL..REPORT FROM THE JASPER COUNTY
SHERIFF
&&
KELLYLocal storm report, Aug 10, 2:32 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
232 PM CDT THU AUG 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 PM TSTM WND DMG 2 E LOUISVILLE 38.77N 88.47W
08/10/2006 CLAY IL LAW ENFORCEMENT
TREE LIMB ON HOUSE...ANOTHER TREE LIMB ON A CAR...REPORT
FROM COUNTY SHERIFF.
0157 PM TSTM WND DMG 1 W FLORA 38.67N 88.50W
08/10/2006 CLAY IL LAW ENFORCEMENT
TREE LIMB ON A ROAD...TREE DOWN 1 MILE WEST OF FLORA.
REPORT FROM CLAY COUNTY SHERIFF
&&
KELLYLocal storm report, Aug 10, 2:39 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
239 PM CDT THU AUG 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM TSTM WND DMG OBLONG 39.00N 87.91W
08/10/2006 CRAWFORD IL LAW ENFORCEMENT
TREE LIMBS AND POWER LINES DOWN...FROM COUNTY SHERIFF.
&&
KELLYThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 10:04 AM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 31 min |
| Aug 10, 1:18 PM CDT | Severe Thunderstorm Warning | ILX | Clay | 57 min |
| Aug 10, 1:32 PM CDT | Flash Flood Warning | ILX | Clay | 3 hr |
| Aug 10, 1:38 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper | 54 min |
| Aug 10, 1:59 PM CDT | Severe Thunderstorm Warning | ILX | Richland | 46 min |
| Aug 10, 2:12 PM CDT | Severe Thunderstorm Warning | ILX | Clay | 17 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.